Aa
A
A
A
Close
Anxiety Community
23k Members
1891163 tn?1321122646

Seriously, anxiety???

So here is my story, please let me know what you think!  I'm 42 years old, 5'7 and 190 pounds.

About 2 years ago my doc put me on Synthroid for my thyroid - he said my numbers were low and that after taking this I would have more energy and possibly lose some weight.  My sister also takes Synthroid because her thyroid was over active and they killed it, so she takes a much higher dose.

After awhile, not sure how long, I started have weird heart beats, shortness of breath, feels like someone sitting on my chest, sweaty palms, etc.  One day last summer I even went to the hospital thinking I was having a heart attack.  The hospital staff hooked me up to a monitor, and told me everything looks fine.  Doc also hooked me up to a holter monitor, and just saw a couple blips which were "nothing to be concerned with".

This past Sunday night I could not sleep and thought for sure I was going to die in my sleep because my breathing was off again.  I did finally fall asleep, but the symptoms lasted throughout Monday morning.  Sometimes better, sometimes worse.  I figured I had a doctor appointment on Tuesday, so I would talk to him about it then,

When I went in, he asked me a bunch of questions, and came up with 'anxiety issues'.  My blood pressure was fine (104/68, kinda low, but it always is) my cholestrol is fine, my blood sugar is fine, etc.  I still go to the gym and work out, I still walk my dog in the woods, I still 'put my heart to the test'.  Everything is fine and I function normally, I just feel weird.

I suggested I quit taking the Synthroid since I was suffering some of the side effects like the shortness of breath, etc. but he wanted me to keep taking it and get on Zoloft.  (I hate taking any drugs, I think there is some natural way to heal everything!)  I refused to take the Zoloft for awhile, and quit taking the Synthroid, which he does know.  He also told me it was OK to just stop taking Synthroid, and I didn't need to ween myself off of it.

Here it is Saturday, and today I feel the same, and have since going to the doc.  Sweaty palms, chest hurts, dizzy, feel like I'm having 'out of body' expierences, my neck hurts too.  (Which I feel is a blood clot that traveled from my heart to my jugular vein - really!?!?!?)  I don't know!

Is this anxiety, and if so, how did this happen?  

One more thing:  My sister, the one that takes the HIGH dose of Synthroid, also has major anxiety issues that came out of nowhere, so that is why I was thinking it was the Synthroid.
7 Responses
1880256 tn?1322573508
yes it sounds like anxiety. And it can come out of the blue,or be triggered. In my case infertility caused alot of issues,and then losing twin babies. It is very scary,but you can get it under control with therapy and meds.
Avatar universal
Yes,sir its axiety,i myself suffer from it,in runs in my family,,all the things u talk about i ben threw it all,,,,ur not by ur self,,good luck
1891163 tn?1321122646
How do you keep it under control?

I find it hard to believe it's anxiety still, and so does my family.  I go skydiving, I go camping for the weekend by myself (well, me and my dog), I don't stress at all.  I'm a thrill seeker, roller coasters, haunted houses, etc.  Really????  Anxiety????
1880256 tn?1322573508
I try to keep mine under control with therapy and meds. I too am a thrill seeker. I think a lot of my anxiety came from when I lost twin babies.
But it could have started yrs before that. And after losing the babies,it hit me,and ever since I need meds to control it. I have tried to go without meds,but I always end up having the attacks again.
One of the first things they test you for when experianceing anxiety is your thyroid. In your case maybe your anxiety is caused by your thyroid issue.What does your doctor say?
Avatar universal
Thyroid problems are a major cause for anxiety.  Regardless of the cause, what you are experiencing are typical anxiety symptoms.  Your doctor may be on the right track with the Zoloft.  It will take awhile to kick in and you may need something until then.  I would go over some plan with your doctor.  If thyroid meds are necessary you really must take them.  All else is after the thyroid is taken care of.  Good luck and listen to your doctor.  If you don't trust him, find a new one.
Avatar universal
I have thyroid problems on and off since 2008 and I now have GAD (generalised aniexty disorder) which my doctors have said could have been brought on by my thyroid. When researching I couldnt get over how many things in your body the thyroid helps funtion.
1891163 tn?1321122646
Hmmm, well, I haven't taken the Synthroid for about a month now.  I do feel slightly more sluggish, but I'm gonna blame it on lack of daylight now.  It's dark at 5:00 pm and all I wanna do is go to bed.  It's habit!

The "anxiety attacks" were due to caffeine .  For some reason, I now have a zero tolerance for it.  So now I have given up soda and coffee.

I'm thinking my doctor is just a pill pusher.  He should have given me one Xanex (sp?) for me to take when I had an issue.  If it had helped with the "anxiety", then I would have known it was anxiety.  Instead, I talked to my family, who actually CARES, and we narrowed it down to caffeine.  Unfortunately, the damn doctors get paid for quantity of care, not quality.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?